Evelyn, if you quit over a year ago I don't think your symptoms becoming worse has a lot to do with your quitting. Nicotine can have a large impact on the GI system, but it's more likely you would have seen something within a week or two of your quitting smoking. If the symptoms have increased you should probably check back with your doctor and see if changes need to be made to your medication or your diet.
I'm sure your doctor told you that quitting smoking will help with your stomach in the long run, and that's why you're posting this right?
The emotional ups and downs of quitting should have your stomach more in a knot than what it is now.
Now that you don't smoke so many more doors have opened up for you, but that alone doesn't "cure" UC... A good diet, lots of exercise, and mental/emotional stability are key with keeping UC under control.
I was diagnosed with UC almost a week after I quit smoking. My case was very rare. Six weeks post diagnosis, my colon perforated and had to wear an ostomy bag for a year before I was fortunate enough to get a reconnection. My doctors have all told me that either smoking or wearing a Nicotine patch will help keep my UC "in check". I did pick up smoking again, and I have not (knock on wood) had any problems with my UC since. I was also prescribed Canasa suppositories as a preventative measure to keep inflamation at bay. Yes, smoking is bad, but I'd rather smoke or wear a patch for the rest of my life than have to go through what I did a couple years ago.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.